Alert archive / California / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 113, NWS Phoenix, AZ

October 13, 2025Riverside County, California; La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Oct 13, 2025, 8:52 AM PDT for Riverside County, California; La Paz County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2025, 8:52 AM PDT (15:52 UTC)
Expired
Oct 13, 2025, 9:30 AM PDT
In force
38 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties La Paz County, AZ, Riverside County, CA

The radar

The Yuma radar (KYUX), 177 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 3.9 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2025-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2025-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 156 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
156 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

016 
WUUS55 KPSR 131552
SVRPSR
AZC012-CAC065-131630-
/O.NEW.KPSR.SV.W.0113.251013T1552Z-251013T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Phoenix AZ
852 AM MST Mon Oct 13 2025

The National Weather Service in Phoenix has issued a

* Severe Thunderstorm Warning for...
  Northwestern La Paz County in west central Arizona...
  Riverside County in southern California...

* Until 930 AM MST/930 AM PDT/.

* At 852 AM MST/852 AM PDT/, a severe thunderstorm was located 14
  miles south of Big River, or 15 miles southwest of Parker, moving
  northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Parker and Poston.

This includes the following highways...
AZ Route 95 between mile markers 136 and 145.
CA Route 95 near mile marker 24, and between mile markers 27 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3415 11414 3390 11441 3392 11454 3408 11449
      3408 11444 3411 11441 3416 11431
TIME...MOT...LOC 1552Z 208DEG 18KT 3395 11445 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TW
3 follow-up statements
295 
WWUS55 KPSR 131609
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
909 AM MST Mon Oct 13 2025

CAC065-131618-
/O.CAN.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
Riverside CA-
909 AM MST Mon Oct 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR RIVERSIDE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3415 11414 3396 11434 3400 11444 3408 11444
      3411 11441 3416 11430
TIME...MOT...LOC 1608Z 215DEG 19KT 3402 11435 

$$

AZC012-131630-
/O.CON.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
909 AM MST Mon Oct 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM MST
FOR NORTHWESTERN LA PAZ COUNTY...

At 908 AM MST, a severe thunderstorm was located 8 miles south of Big
River, or 8 miles southwest of Parker, moving northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Parker and Poston.

This includes AZ Route 95 between mile markers 136 and 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3415 11414 3396 11434 3400 11444 3408 11444
      3411 11441 3416 11430
TIME...MOT...LOC 1608Z 215DEG 19KT 3402 11435 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TW
400 
WWUS55 KPSR 131618
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
918 AM MST Mon Oct 13 2025

AZC012-131630-
/O.CON.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
918 AM MST Mon Oct 13 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM MST
FOR NORTH CENTRAL LA PAZ COUNTY...

At 918 AM MST, a severe thunderstorm was located near Parker, moving
northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Parker.

This includes AZ Route 95 between mile markers 136 and 145.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3401 11429 3406 11441 3411 11441 3416 11430
      3415 11414
TIME...MOT...LOC 1618Z 208DEG 18KT 3407 11432 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

TW
093 
WWUS55 KPSR 131627
SVSPSR

Severe Weather Statement
National Weather Service Phoenix AZ
927 AM MST Mon Oct 13 2025

AZC012-131636-
/O.EXP.KPSR.SV.W.0113.000000T0000Z-251013T1630Z/
La Paz AZ-
927 AM MST Mon Oct 13 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LA PAZ COUNTY
WILL EXPIRE AT 930 AM MST...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.  However, small
hail and gusty winds are still possible with this thunderstorm.

Remember, a Severe Thunderstorm Warning still remains in effect for 
a portion of far northwestern La Paz County including the Parker 
area and locations to the north and east of Parker.

&&

LAT...LON 3401 11429 3406 11441 3411 11441 3416 11430
      3415 11414
TIME...MOT...LOC 1626Z 208DEG 18KT 3410 11430 

$$

TW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 4:15 AM PDT, 4 hours 37 minutes earlier. Its key messages:

  • A Flood Watch remains in effect for south-central Arizona through Monday evening.
  • Scattered showers and thunderstorms will affect south-central Arizona through Monday with the heaviest rainfall potential and greatest flood threat over higher terrain areas north and east of Phoenix.
  • Below normal temperatures will be common throughout the week.
Area forecast discussion, Oct 13, 4:15 AM PDT, 4 hours 37 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
415 AM MST Mon Oct 13 2025

.UPDATE...
Updated Aviation

&&

.KEY MESSAGES...

- A Flood Watch remains in effect for south-central Arizona through
  Monday evening.

- Scattered showers and thunderstorms will affect south-central Arizona
  through Monday with the heaviest rainfall potential and
  greatest flood threat over higher terrain areas north and east
  of Phoenix.

- Below normal temperatures will be common throughout the week.

&&

.SHORT TERM /Today through Tuesday/...
Deepening western Conus troughing was evident on early morning WV
imagery with an intense PV center digging south along the northern
California coast. Favorable downstream jet positioning has placed
the forecast area under broad scale right entrance region ascent
tapping a pool of 12-15 g/kg mixing ratios covering the southern
half of Arizona. This pattern will hold over the CWA for the next 24
hours before the influence of the upstream troughing and increased
SW flow erodes and sweeps the anomalous moisture away from the
region. In the interim, models continue to exhibit difficulty in
identifying shortwaves and boundaries within the stronger flow
responsible for deep convection, and as a result, forecast timing
and locations vary widely among modeling suites. Per WV imagery, it
appears there is one wave shearing through western/northern Arizona
aiding in elevated showers across the area early this morning, while
another wave propagating into northern Sonora should be absorbed
into the SW flow and assist in large scale ascent by this afternoon.

While HREF members have largely been far too aggressive with
forecast shower and thunderstorm coverage so far this morning, the
pattern remains conducive towards elevated convective development
towards sunrise given MUCape nearing 1000 J/kg despite poor midlevel
lapse rates. Should sufficient updrafts be maintained, some locally
heavy rainfall will be possible given the moisture content and
evidence of warm rain processes. However, kinematic wind structure
through the atmosphere does not look as favorable for training
echoes as compared to yesterday, and better confidence exists that
any activity will lift north of the forecast area through the
morning.

This should set the stage for a final round of thunderstorms and
heavy rain threat early this afternoon in response to shortwave
energy lifting north into the eastern portions of the CWA. Some
partial clearing may be achieved briefly late this morning allowing
MLCape to increase into a 500-1000 J/kg range over south-central AZ
given the lingering 11-12 g/kg boundary layer mixing ratios. Drier
air will quickly be surging into SW Arizona during this evolution
essentially precluding any convection southwest of the Phoenix
metro. While thunderstorm coverage, rainfall intensity, and
maintenance over a persistent area will likely be less than previous
days, fully saturated soils have resulted in higher runoff
efficiencies and require less accumulation for flooding issues.
Therefore, a Flood Watch continues through this evening across south-
central AZ. In addition to the heavy rainfall threat, an isolated
strong wind gusts and small hail will be possible given 0-6 km shear
near 40kt remains in place supporting some organized storm
structure.

Forecast confidence is very good that forcing mechanisms and
associated storms will quickly lift into northern Arizona this
evening leaving just some lingering light showers over the mountains
of the eastern CWA. Boundary layer moisture will be scoured even
further by Tuesday afternoon while midlevel temperatures warm
modestly in response to jet energy lifting north essentially ending
rainfall chances. Given the robust height falls entering SE
California juxtaposed with a deepening marine layer, downsloping
winds and hydraulic jumps appear likely both late this afternoon and
Tuesday. Strong gusty winds will be common in the typical wind prone
areas of western Imperial County potentially lofting some dust
assuming soils have dried sufficiently since the last rainfall
event.

&&

.LONG TERM /Wednesday through Sunday/...
Deep negative height anomalies will be lifting and filling into the
Great Basin and northern Rockies during the middle of the week
bringing pronounced, dry westerly flow into the forecast area.
Forecast soundings suggest boundary layer moisture rapidly
deteriorating during the middle of the week with mixing ratios
falling to 5-6 g/kg as early as Wednesday, then never recovering
thereafter. Ensemble membership remains in excellent agreement that
energy lifting north will leave a trailing, weak trough axis over
the SW Conus with H5 heights stuck mostly in a 572-578dm range.
Ensemble numerical spread has widened slightly during this period,
however still indicates temperatures hovering 4F-8F below normal for
much of the latter half of the week. By the weekend, there is good
model agreement that some form of shortwave ridging will build into
the SW Conus with H5 heights spiking closer to 585dm and
temperatures rebounding into a near normal range.

&&

.AVIATION...Updated at 1115Z.

South Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Cigs below 6K ft AGL and periodically falling into MVFR category
this morning followed by SHRA/TSRA chances with reduced vsby and
erratic winds early/mid afternoon will be the main weather issues
this TAF period. Scattered decks 5-6K ft were observed around the
PHX airspace this morning with some MVFR cigs developing around the
PHX metro. Confidence in MVFR cigs persisting at any given terminal
through the morning is low, but a more widespread 5-6K ft layer
should develop by late morning. Otherwise, east winds will veer to a
southerly direction by late morning with some gusts 15-20kt possible
early afternoon.

Models are very consistent in developing TSRA around the terminals
early/mid afternoon before lifting to the north and east late
afternoon. Confidence in TS coverage is low to moderate, but any
storm will be capable of producing heavy rainfall incurring brief
IFR/MVFR visibilities and erratic wind directions. Confidence is
good that activity will clear by sunset with lifting cloud decks and
winds becoming more SW through the evening.

Southeast California/Southwest Arizona including KIPL and KBLH:
Gusty winds will be the main weather issue through Tuesday morning
under clear skies. West winds will be preferred at KIPL while a S/SW
component should be more common at KBLH. Gusts 20-30kt will develop
mid/late afternoon and persist through the evening before relaxing
overnight. Lofted dust may be generated causing slantwise vsby
issues towards sunset.

&&

.FIRE WEATHER...
Wetting rain chances will continue today over eastern districts with
locally heavy amounts and flooding possible. Drier air across
western districts will begin sweeping through the entire region
Tuesday. Elevated moisture levels will keep humidity levels in
eastern districts above 50% today, then minimum values falling
closer to a 40-50% range during the middle of the week and drying
further to 25-35% by the weekend. Western districts will generally
experience afternoon humidity values 25-35% early this week, then
closer to 15-25% late in the week. Erratic and locally gusty winds
will common around showers and thunderstorms with more widespread
gusty winds affecting the region Tuesday afternoon/evening. Very
tranquil conditions will be common late in the week.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flood Watch through this evening for AZZ534-537>563.
CA...None.

&&

SHORT TERM...18
LONG TERM...18
AVIATION...18
FIRE WEATHER...18

In the hours before

Local storm report, Oct 13, 8:20 AM PDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Phoenix AZ
820 AM MST Mon Oct 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Flash Flood      1 NW Globe              33.40N 110.79W
10/12/2025                   Gila               AZ   Public

            ***Delayed Report*** Video image showed a
            torrent of water moving down Pinal Creek and
            overtopping the bridge at East Haskins Road.

&&

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 8:27 AM PDTSevere Thunderstorm WarningPSRRiverside27 min
Oct 13, 8:46 AM PDTWind AdvisoryPSRImperial26 hr
Oct 13, 9:49 AM PDTAreal Flood AdvisoryPSRSan Bernardino69 min
Oct 13, 10:58 AM PDTAreal Flood WarningPSRSan Bernardino62 min
Oct 12, 8:49 PM PDTFlash Flood Warning Considerable damage threatPSRGila3 hr
Oct 13, 9:26 AM PDTSevere Thunderstorm WarningPSRLa Paz49 min
Oct 13, 12:25 PM PDTSpecial Weather StatementPSRMaricopa50 min
Oct 13, 12:49 PM PDTSevere Thunderstorm WarningPSRMaricopa, Pinal41 min
Oct 13, 1:03 PM PDTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Oct 13, 1:10 PM PDTFlash Flood Warning Considerable damage threatPSRMaricopa, Pinal3 hr
Oct 13, 1:27 PM PDTFlash Flood Warning Considerable damage threatPSRMaricopa3 hr
Oct 13, 1:30 PM PDTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 1:44 PM PDTSpecial Weather StatementPSRMaricopa46 min
Oct 13, 1:45 PM PDTFlash Flood Warning Considerable damage threatPSRGila5 hr
Oct 13, 2:12 PM PDTAreal Flood AdvisoryPSRMaricopa3 hr
Oct 13, 2:14 PM PDTAreal Flood AdvisoryPSRMaricopa5 hr
Oct 13, 2:19 PM PDTSevere Thunderstorm WarningPSRMaricopa26 min
Oct 13, 2:25 PM PDTAreal Flood AdvisoryPSRPinal3 hr
Oct 13, 3:04 PM PDTFlash Flood Warning Considerable damage threatPSRGila4 hr
Oct 13, 4:28 PM PDTAreal Flood WarningPSRMaricopa92 min
Oct 13, 4:48 PM PDTSpecial Weather StatementPSR42 min
Oct 13, 4:57 PM PDTSevere Thunderstorm WarningPSRMaricopa48 min

Nearby

Severe Thunderstorm Warnings in California, 2025Severe Thunderstorm Warnings in Arizona, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.